Alert archive / Puerto Rico / Flash Flood Watches in 2008

Flash Flood Watch 7, NWS JSJ

September 6, 2008

NWS JSJ issued this flash flood watch at Sep 6, 2008, 8:05 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2008, 8:05 AM CDT (13:05 UTC)
Expired
Sep 6, 2008, 2:00 PM CDT
In force
6 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 061305
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
905 AM AST SAT SEP 6 2008

PRZ002>004-007-062000-
/O.NEW.TJSJ.FF.A.0007.080906T1305Z-080906T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST-SOUTHEAST-EASTERN INTERIOR-PONCE AND VICINITY-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO...
GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...PONCE
905 AM AST SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM AST THIS AFTERNOON FOR
PARTS OF THE EAST AND SOUTHEAST PORTIONS OF PUERTO RICO...


* FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE 
  FOLLOWING AREAS...EASTERN INTERIOR...NORTHEAST...PONCE AND 
  VICINITY AND SOUTHEAST.

* UNTIL 4 PM AST THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS ASSOCIATED TO OUTER RAIN BANDS OF
  HURRICANE IKE ARE ALREADY AFFECTING THE SOUTHEASTERN PART OF
  PUERTO RICO THIS MORNING. ESTIMATED RADAR RAINFALL AMOUNTS
  WITHIN THE PAST HOUR RANGED FROM AN INCH TO TWO INCHES. LOCAL
  SOILS REMAIN VERY SATURATION FROM RECENT RAINS AND RIVERS AND
  STREAMS STILL REMAIN AT HIGH LEVELS...AND FLASH FLOOD POTENTIAL
  REMAINS HIGH. ADDITIONAL RAIN TODAY IN THESE AREAS WILL
  AGGRAVATE THE PRESENT CONDITIONS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS OR EXPANSION OF THE PRESENT WATCH.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$

OB/RAM/JE
1 follow-up statement
000 
WGCA62 TJSJ 061900
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
300 PM AST SAT SEP 6 2008

PRZ002>004-007-062000-
/O.CAN.TJSJ.FF.A.0007.000000T0000Z-080906T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHEAST-SOUTHEAST-EASTERN INTERIOR-PONCE AND VICINITY-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO...
GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CAGUAS...PONCE
300 PM AST SAT SEP 6 2008

...FLASH FLOOD WATCH WAS ALLOWED TO EXPIRE AT 4 PM AST...

THE FLASH FLOOD WATCH FOR EAST AND SOUTHEAST PORTIONS OF PUERTO
RICO HAS BEEN ALLOWED TO EXPIRED AT 4 PM AST. LATEST U.S.G.S.
WATER LEVEL SENSORS AS WELL AS LOCAL OBSERVATIONS AND REPORTS
OBTAINED...INDICATED THAT THE RIVER LEVELS ACROSS THESE AREAS
HAVE EITHER RETURNED TO NORMAL...OR A NEARING NORMAL LEVELS.
ALTHOUGH SOME ADDITIONAL SHOWERS WILL MOVE ACROSS THESE AREA
DURING THE EARLY EVENING HOURS AND SOILS REMAIN SATURATED...NO 
SIGNIFICANT OR WIDESPREAD AMOUNTS OF RAINFALL IS EXPECTED AT THIS
TIME. THEREFORE THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE
AT 4 PM AST.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 6, 5:51 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Sep 6, 5:51 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
651 AM AST SAT SEP 6 2008

.SYNOPSIS...
HURRICANE IKE IS MOVING TOWARDS THE WEST SOUTHWEST...WITH EYE NEARLY
300 MILES DUE NORTH OF AGUADILLA PUERTO RICO. RAIN BANDS ON
IKES SOUTHERN PERIPHERY WILL PASS OVER THE AREA DURING THE
DAY...AND BRING A THREAT OF HEAVY RAINS TO THE ENTIRE ISLAND...ESPECIALLY
NORTHWESTERN AND WESTERN PR. AS IKE CONTINUES WESTWARD ON
SUNDAY...DRIER AIR IN ITS WAKE SHOULD FILTER INTO THE AREA FOR
FOR A BRIEF BREAK FROM THE TROPICAL MOISTURE. AN ACTIVE TROPICAL WAVE
CURRENTLY NEARING THE WINDWARD ISLANDS WILL MOVE OVER THE AREA ON
MONDAY...INCREASING THE THREAT OF HEAVY RAINS AGAIN FOR EARLY NEXT WEEK.

&&

.DISCUSSION...
MAIN FORECAST PROBLEM TODAY WILL BE WHERE THE RAIN BANDS WILL SETUP
AROUND THE SOUTHERN PORTION OF IKE. A BAND TO THE NW OF PUERTO
RICO IS BEGINNING TO SHOW ON RADAR IMAGERY EARLY THIS MORNING...AS
ANOTHER BAND OVER THE VIRGIN ISLANDS WEAKENS...SENDING OUTFLOW
BOUNDARIES TOWARDS MAINLAND PR...INITIATING NEW CELLS. AS IKE
MOVES WEST DURING THE DAY...LOW LEVEL CONVERGENCE DRAWING INTO
THE HURRICANE WILL SETUP OVER PR THIS AFTERNOON...PROVIDING A
LARGE SCALE THREAT OF HEAVY RAINS. UPPED POPS AND WEATHER OVER THE
ENTIRE AREA...ESPECIALLY W/NWRN PR AND THE SURROUNDING ALTC
WATERS/MONA PASSAGE. CONVECTIVE ACTIVITY SHOULD LAST WELL INTO THE
EVENING...AS LOW LEVEL FLOW TURNS TOWARDS THE SOUTHEAST AND IKE
CONTINUES AWAY FROM THE LOCAL AREA.

DRIER AIR BEHIND IKE IS EXPECTED TO BE OVER THE REGION
SUNDAY...LIMITING CHANCES OF RAIN UNTIL OVERNIGHT SUNDAY INTO
MONDAY. BUT THIS WILL DEPEND ON HOW BANDING FEATURES OF IKE TURN
OUT. EXPECT TROPICAL WAVE CURRENTLY NEARING THE SOUTHERN WINDWARD
ISLANDS...TO WORK NORTHWEST AND TOWARDS THE AREA...BRINGING
ANOTHER POTENTIAL HEAVY RAIN EVENT FOR MONDAY AND TUESDAY.

&&

.AVIATION...BANDS OF SHOWERS ASSOCIATED WITH HURRICANE IKE WILL
GENERATE MVFR CONDITIONS ACROSS ALL PUERTO RICO AND USVI
TERMINALS....WITH TEMPORARY MVFR TO IFR CONDITIONS POSSIBLE IN A
PASSING +TSRA OR +SHRA THROUGH 04Z. PREVAILING VFR CONDITIONS ARE
EXPECTED ELSEWHERE.

&&

.MARINE...
SWELL ENERGY ASSOCIATED WITH IKE IS DIMINISHING OVER THE LOCAL
WATERS THIS MORNING. EXPECT NORTH TO NORTHWESTERLY SWELLS 5 FEET
OR LESS OVER THE ATLC WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  89  78  89  78 /  40  40  30  20
STT  88  79  88  79 /  40  30  30  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10/93/
Hazardous weather outlook, Sep 6, 5:27 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
627 AM AST SAT SEP 6 2008

AMZ710>750-PRZ001>013-071030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
627 AM AST SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
BANDS OF SHOWERS AND THUNDERSTORMS ALIGNED ALONG THE SOUTHERN PART
OF THE SYSTEM WILL TRAVEL SOUTH AND SOUTHEAST AND AFFECT THE LOCAL
AREA. THERE IS A POTENTIAL FOR HEAVY RAINS AND STRONG GUSTY WINDS
AND INLAND FLOODING AS SOME OF THESE BANDS ENTER THE LOCAL ISLANDS
FROM THE NORTH. CONSIDERING THAT LOCAL SOIL CONDITIONS REMAIN
SATURATED FROM RAINFALL OF THE PAST SEVERAL DAYS...ANY ADDITIONAL
RAIN WILL ALLOW FOR A QUICK RESPONSE ON RIVERS...AND STREAMS AND
LAN SLIDES TO OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ASSOCIATED TROPICAL WAVE TRAILING IKE MAY BE DRAWN NW ACROSS
THE NE CARIB AND INTO THE LOCAL AREA BY MONDAY. THIS COULD
INITIATE ANOTHER PERIOD OF WET TROPICAL WEATHER FOR THE LOCAL
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS APPRECIATED TODAY.

AMZ720-730-VIZ001-002-071030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
627 AM AST SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
BANDS OF SHOWERS AND THUNDERSTORMS ALIGNED ALONG THE SOUTHERN PART
OF THE SYSTEM WILL TRAVEL SOUTH AND SOUTHEAST AND AFFECT THE LOCAL
AREA. THERE IS A POTENTIAL FOR HEAVY RAINS AND STRONG GUSTY WINDS.
CONSIDERING THAT LOCAL SOIL CONDITIONS REMAIN SATURATED FROM
RAINFALL OF THE PAST SEVERAL DAYS...ANY ADDITIONAL RAIN WILL ALLOW
FOR A QUICK RESPONSE ON STREAMS AND GUTS...AND LAN SLIDES TO OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AN ASSOCIATED TROPICAL WAVE TRAILING IKE MAY BE DRAWN NW ACROSS THE
NE CARIB AND INTO THE LOCAL AREA BY MONDAY. THIS COULD INITIATE ANOTHER
PERIOD OF WET TROPICAL WEATHER FOR THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS APPRECIATED TODAY.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:46 AM CDTAreal Flood AdvisoryJSJ104 min
Sep 6, 6:56 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Watches in Puerto Rico, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.